Archived

This topic is now archived and is closed to further replies.

Hormonal Acne Help

15 posts in this topic

hi guys

i brought my blood test results to my dermatologist and she is convinced that my testosterone levels are slightly high (even though im on Diane 35) and they are the reason behind my monthly flare ups.

So she suggested some dietary changes such as:

consuming more organic soy products

eating less animal products

avoidind dairy

eating flaxseed

so my question is to ladies who have high testosterone like me:Do you guys did any dietary changes?Has it helped?What can i do about that besides that ?

PS:My gynecologist checked my ovaries and i dont have any cysts.So i dont have PCOS.But i almost fullfill all of the syptoms such as hair on sides of the face belly exc. and im not overweigt actually thin.

thank you i highly appericiate all your help and support

Share this post


Link to post
Share on other sites

I have PCOS and I don't have cysts on my ovaries. The only symptoms I have are irregular (or absent) periods, and I don't ovulate. I saw an endrocrinologist for mine, and she told me that not all people with PCOS have cysts. And I am thin as well, almost underweight. And I had tried every diet change known to man, and nothing helped. I take Spironolactone and Accutane for my acne (and I'm completely clear). I'm not on birth control either. So I'm not a big advocate of diet changes, simply because I tried them all and stressed over it needlessly. I'd recommend Spironolactone for the acne and excess hair. It's a medication that's really easily to tolerate. I don't have excess hair, but I'm told that it is used for that too. Good luck!

Share this post


Link to post
Share on other sites

You sound like me! Dietary changes have helped tons. My testosterone used to be high and now it is in the normal range. I still have a little bit of extra hair, but not too much. I eat a vegan diet and also avoid sugar and gluten. That's really strict, though, and I think the more modest changes your derm suggested are a great place to start.

Share this post


Link to post
Share on other sites

thanks guys does Spironolactone have an initial breakout phase? im not sure if i can handle more breakouts cause im really pale and i have tons of red marks

Share this post


Link to post
Share on other sites

I had pcos but no significant sign in ovaries. I was also on diane35 and it was the only to fix my cycles and acne. Diet has never changed to better or worse my hormonal imbalance

I wish it was so easy to stop my acne....

Share this post


Link to post
Share on other sites

i fell your pain but im happy that diane 35 helped you somewhat :)

sadly it wasnt that succesful for me i dont know what to do anymore it feels like im never going to be 'normal' again

Share this post


Link to post
Share on other sites

thanks guys does Spironolactone have an initial breakout phase? im not sure if i can handle more breakouts cause im really pale and i have tons of red marks

Share this post


Link to post
Share on other sites

if you are worried about the IB from spiro just take a good antibiotic with it for at least 3 months and then you can slowly wean off of it.

Share this post


Link to post
Share on other sites

Some people claim that if you have low stomach acid then your ability to handle food in general (whether that's sugar content, hormonal triggers, bacteria in food etc.) is diminished.

I take Betaine HCL with every meal (it increases stomach acid) to help with IBS symptoms, but have noticed that it improves my ability to tolerate foods. My signature said "dairy-free" for years, but I have been eating dairy regularly lately and have not noticed any breakouts. I am still on spiro.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

I just got my blood tested too and my testosterone is in normal range but in the high end. So probably for my body it's too much. I am a vegan for other reasons (animal rights) and have been for a while. So it doesn't seem to have much of an impact.. I don't personally believe that diet can CAUSE acne. Sure it might make it worse but it's not the actual problem to begin with..

Share this post


Link to post
Share on other sites

Wow! GreenGables, this is very interesting to me. Some people on this forum insist diet will cure acne and while I notice avoiding certain foods helps prevent smaller pimples, I still get nodules not matter how perfect my diet is.

I have crazily sensitive skin, I can't tolerate a lot of supplements without a breakout. Is there any potential HCL could cause a bad reaction?

I'm also curious about a comment you made in another post about breaking out when you tried DIM, do you think it was because of the combo with spiro and also do you take anything to reduce excess estrogen?

Some people claim that if you have low stomach acid then your ability to handle food in general (whether that's sugar content, hormonal triggers, bacteria in food etc.) is diminished.

I take Betaine HCL with every meal (it increases stomach acid) to help with IBS symptoms, but have noticed that it improves my ability to tolerate foods. My signature said "dairy-free" for years, but I have been eating dairy regularly lately and have not noticed any breakouts. I am still on spiro.


Please quote me so I know to reply.


Share this post


Link to post
Share on other sites

I don't think the acne came from some weird reaction between DIM and spiro, no. DIM is often used by bodybuilders to increase their testosterone and decrease their estrogen. Obviously that's the opposite of what most hormonal acne sufferers want to do.

If you have perfect levels of stomach acid, then you will get consistent heartburn from taking a HCL capsule. That's how you know. I have gotten heartburn when I have taken too much. But the fact that I DON'T get heartburn from one or two caps is a good indicator that my levels are too low.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

hey green gables thanks for the advice

i also heard that drinking ACV also helps with maintaining a good acid level in the stomach what do you think?

I don't think the acne came from some weird reaction between DIM and spiro, no. DIM is often used by bodybuilders to increase their testosterone and decrease their estrogen. Obviously that's the opposite of what most hormonal acne sufferers want to do.

If you have perfect levels of stomach acid, then you will get consistent heartburn from taking a HCL capsule. That's how you know. I have gotten heartburn when I have taken too much. But the fact that I DON'T get heartburn from one or two caps is a good indicator that my levels are too low.

Share this post


Link to post
Share on other sites

I think the effect of drinking ACV or lemon juice is weak compared to just taking Betaine HCL caps.

You also can burn your esophagus and stomach lining with vinegar. (Not to mention the enamel on your teeth, unless you drink it through a straw). Betaine HCL is the exact acid that is supposed to be in your stomach --- it's stomach acid. Vinegar may stimulate gastric juices but it is not technically the same thing.

Why make it harder than it has to be?


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

What brand of digestive enzyme would you recommend? Good to know about DIM. I wonder if it might be better in a really really low dose to combat the high estrogen that can come from anti androgens?


Please quote me so I know to reply.


Share this post


Link to post
Share on other sites